Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Delaying Period on Triphasic
    avatar
    Rae14 posted:
    Hello,
    I'm looking to delay my period for a month, and I'm currently taking Triphasic birth control. I was told that due to the change in hormones in the birth control I take, I should take the first three weeks of this pack, and then take the THIRD week of the next pack to delay my period over that 4th week. I was told this way works best, because my body won't react to any change of hormones like it would if I started with the 1st week of a new pack instead. Is this correct?
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear Rae: I hear what is being suggested, and on a theoretical basis that is correct. However, on a clinical basis I don't think it would make that much of a difference. There is no specific increase in breakthrough bleeding (BTB) where you go from one strength to another in your current regimen--correct? If you were my patient I would suggest that you just skip the placebos and move into the next new pack for three more weeks. For answer that is most specific to you and your health history you should ask the GYN or clinic that prescribed your Triphasic pills.

    There is always a risk of increased BTB when one does a longer cycle regimen. Hopefully that won't happen to you.

    Yours,
    Jane


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.